Thunderstorm Wind, York
- When
- January 7, 10:00 AM EST
- Where
- York County, Grafton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.170, -76.470
Large tree was downed on Route 17.
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of southeast Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jan 7, 9:09 AM EST, 51 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
909 AM EST WED JAN 7 2009
.SYNOPSIS...
A WARM FRONT LIFTS NORTH ACROSS THE MID ATLANTIC REGION THIS MORNING
WITH A STRONG COLD FRONT CROSSING THE AREA THIS AFTERNOON AND
EVENING. HIGH PRESSURE BUILDS BACK OVER THE REGION THURSDAY THROUGH
FRIDAY. THE NEXT COLD FRONT PUSHES TO THE EAST COAST BY LATE SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
QUITE THE TEMP CONTRAST ACRS FA ATTM. TEMP HERE AT AKQ HAS POPPED
UP FM 41 DEGS F ARND 13Z TO CURRENT 63 DEGS F NOW. TEMPS W OF FNTL
BNDRY IN THE 30S W/ AREAS OF FG...SE OF THE FNT...TEMPS
APPROACHING 70. CHALLENGE FOR REST OF THE DAY WL BE HOW TEMPS CHG.
THINKING IS...E OF THE FNT (OR NR THE CST)...TEMPS WL FALL...W OF
FNT...RDGS SHOULD RISE (AT LEAST A FEW DEGS F W/ TIME). WRT
PCPN...WDSPRD RA MVG TO THE I95 CORRIDOR ATTM...AND WL BE MVG
STEADILY E THE NEXT FEW HRS. POPS TO BE AOA 70% THRUT...THOUGH
XPCTG PCPN CVRG TO DCRS FM W TO E DURG THE AFTN HRS. T THREAT
MINIMAL IN SE VA/NE NC...BUT WL CONT SLGT CHC MENTION FOR NOW.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
CDFRNT PUSHES OFFSHORE THIS EVE...WITH UPR LVL TROF PUSHING OFFSHORE
A FEW HRS LATER. THUS...WILL QUICKLY END PCPN W-E THIS EVE. CAA /
SUBSIDENCE SETS IN ALLOWING COLUMN TO DRY OUT AND TMPS TO FALL BACK
INTO THE 30S.
DEEP LYRD WLY FLO TAKES HOLD DURG WED NGT...LEADING TO COOL/DRY WX
THU/FRI (AS SFC HI PRES FM THE WNW GRDLY BUILDS EWD INTO RGN). TEMPS
CLOSE TO SEASONAL NRMLS.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
HIGH PRES MOVES OFFSHORE AS A COLD FRONT APPROACHES FROM THE W FRI
NIGHT. THE FRONT WILL MOVE THRU ON LT SAT...THEN OFFSHORE ON SUN.
LATEST GFS/ECMWF SHOW THE SYSTEM SPLITTING WITH THE MAJORITY OF
THE PRECIP MOVING BY TO OUR N AND S...WITH OUR FA STUCK IN BETWEEN
UNDER DOWNSLOPE/W FLOW. WILL CAP POPS AT 20-30% DURING FROPA. HIGH
PRES THEN BRIEFLY BUILDS IN FROM W THRU EARLY MON. LATEST GFS
DEVELOPS AN AREA OF LOW PRES BACK TO OUR SW/W EARLY NEXT WEEK THEN
MOVES IT THRU THE FA ON NEXT TUE AND BEYOND...WHILE THE LATEST ECMWF
KEEPS THE FA DRY (ALTHO PREV ECMWF RUNS HAVE RESEMBLED THE GFS
SOLUTION). WILL NOT GO ANY HIER THAN A SLIGHT CHANCE OF RAIN AT
THIS POINT GIVEN THE INCONSISTENCIES AND BEING 7-8 DAYS FROM NOW.
TEMP WISE...EXPECT A MILD SAT UNDER SW FLOW AHEAD OF THE FRONT WITH
HIGHS IN THE LWR 50S TO NEAR 60 (UPR 40S LWR MD ERN SHORE). HIGHS
FALL ON SUN DOWN INTO THE MID 40S TO MID 50S...THEN EVEN COOLER ON
MON AND TUE...ONLY UPR 30S TO UPR 40S. LOW TEMPS WILL BE IN THE MID
30S TO MID 40S SAT NIGHT WITH LINGERING CLOUDS AND MOISTURE DURING
FROPA...THEN MUCH COLDER THEREAFTER WITH LOWS NEAR 20 TO LWR 30S.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
LIFR/IFR CONDS ERLY THIS MORNG ACRS MOST OF THE AREA (ESPLY N OF THE
NC/VA BORDER) WILL GRADUALLY IMPROVE BY LATE MORNG OR ERLY AFTN
EVERYWHERE...AS WRM FRNT LIFTS N OF THE REGION ALLOWING STRNGER SW
SFC WNDS TO RESULT IN ADVANCE OF COLD FRNT. CEILINGS AND VSBYS WILL
LIFT TO MVFR/VFR CONDS THRU THE AFTN INTO THE EVENG...AS SHRAS MOVE
THRU AND THE PASSAGE OF THE COLD FRNT. VFR CONDS EXPECTED AND WNDS
AT LEAST BREEZY FOR LATER TNGT THRU THU...AS STRNG LO PRES MOVES
THRU NEW ENGLAND INTO THE CANADIAN MARITIMES. HI PRES AND VFR CONDS
FOR FRI INTO ERLY SAT. ANOTHER FRNT MOVES ACRS THE REGION LATER SAT
AND SAT EVENG...POSSIBLY BRINGING SOME LWR CIGS/VSBYS DUE TO SHRAS.
&&
.MARINE...
WRM FRNT WILL LIFT N OF THE REGION LATER THIS MORNG...WITH COLD FRNT
APPROACHING AND PUSHING THRU THE AREA THIS AFTN AND EVENG. WILL HAVE
AT LEAST SCAS ALL WTRS TDY...WITH GALE WRNG FOR CSTL NE NC WTRS AND
CURRITUCK SND FM LATE THIS MORNG THRU LATE TNGT. STRNG W WNDS THEN
EVENTUALLY NW WNDS WILL CONTINUE BEHIND THE FRNT FM TNGT THRU THU
NGT...AS STRNG LO PRES MOVES THRU NEW ENGLAND INTO THE CANADIAN
MARTIMES. SO...HAVE EXTENDED SCA FOR ALL WTRS EXCEPT NE NC (SINCE
THEY WILL HAVE A GALE WRNG UP THRU LATE TNGT) THRU THU NGT. HI PRES
WILL BLD OVR THE REGION FOR FRI INTO ERLY SAT. ANOTHER FRNT WILL
CROSS THE WTRS LATER SAT AND SAT EVENG.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ632-650-652-
654-656.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR ANZ633-
658.
GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ633-658.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM EST
FRIDAY FOR ANZ630-631.
&&
SYNOPSIS...ALB/MPR
NEAR TERM...ALB/MPR
SHORT TERM...MPR
LONG TERM...JRL
AVIATION...TMG
MARINE...TMGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 526 AM EST WED JAN 7 2009 ANZ650-652-654-656-081030- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- 526 AM EST WED JAN 7 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-NCZ013>017-030>032-102-VAZ048-049-060>086-095-097>100- 081030- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY- AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 526 AM EST WED JAN 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE AHEAD OF A STRONG COLD FRONT. STRONG AND GUSTY WINDS ARE ALSO POSSIBLE NEAR THE CHESAPEAKE BAY AND COASTAL REGIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012-VAZ087>094-096-081030- NORTHAMPTON NC-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK- 526 AM EST WED JAN 7 2009 ...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. LOCALLY HEAVY RAINFALL IS POSSIBLE AHEAD OF A STRONG COLD FRONT. STRONG AND GUSTY WINDS ARE ALSO POSSIBLE NEAR THE CHESAPEAKE BAY AND COASTAL REGIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-658-081030- CURRITUCK SOUND- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 526 AM EST WED JAN 7 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ632-081030- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 526 AM EST WED JAN 7 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-631-081030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- 526 AM EST WED JAN 7 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 738 AM EST WED JAN 7 2009 MDZ021>025-VAZ077>091-094-099-100-071400- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-ACCOMACK- NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...LAWRENCEVILLE... PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD...WILLIAMSBURG... POQUOSON...NEWPORT NEWS...HAMPTON...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 738 AM EST WED JAN 7 2009 WIDESPREAD FOG...LOCALLY DENSE...WILL CONTINUE THROUGH THE MID MORNING HOURS AS WARMER AIR GRADUALLY OVERSPREADS THE AREA. VISIBILITIES WILL BE RESTRICTED TO 1/2 MILE OR LESS FROM THE LOWER MARYLAND AND VIRGINIA EASTERN SHORES TO SOUTHCENTRAL VIRGINIA. AS TEMPERATURES RISE INTO THE 50S AND LOWER 60S THROUGH 10 AM...VISIBILITIES ARE EXPECTED TO IMPROVE. VAZ060-062>076-071400- PRINCE EDWARD-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- INCLUDING THE CITIES OF...FARMVILLE...GOOCHLAND...ASHLAND... SOUTH HILL...CREWE...COLONIAL HEIGHTS...RICHMOND...TAPPAHANNOCK 738 AM EST WED JAN 7 2009 A LARGE AREA OF RAIN WILL BE MOVING INTO CENTRAL AND SOUTH CENTRAL VIRGINIA THROUGH THE MID MORNING HOURS. SOME OF THE RAIN WILL BE HEAVY...RESULTING IN RESTRICTED VISIBILITIES AND POSSIBLE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. MOTORISTS ARE URGED TO DRIVE WITH CAUTION WHEN ENCOUNTERING RAIN AND FOG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 919 AM EST WED JAN 7 2009 NCZ012>014-016-030-VAZ063-070>073-077-078-081>097-071515- BERTIE NC-CAMDEN NC-CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-GATES NC-GLOUCESTER VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON NC-NORTHUMBERLAND VA-PRINCE GEORGE VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-YORK VA- 919 AM EST WED JAN 7 2009 ...SHOWERS WITH GUSTY WINDS MOVING INTO SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA... AT 919 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF SHOWERS WITH GUSTY WINDS FROM 14 MILES NORTHWEST OF TALLEYSVILLE TO 35 MILES SOUTHWEST OF GARYSBURG...OR FROM MECHANICSVILLE TO 7 MILES NORTH OF NASHVILLE...MOVING EAST AT 45 MPH. THE SHOWERS WILL BE NEAR... RUMFORD AROUND 925 AM EST... KING WILLIAM AROUND 930 AM EST... SHILOH AROUND 935 AM EST... KING AND QUEEN COURTHOUSE AROUND 940 AM EST... POTECASI AROUND 945 AM EST... DRAGONVILLE AROUND 950 AM EST... WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE SHOWERS. BRIEF HEAVY DOWNPOURS MAY CAUSE CAUSE PONDING OF WATER ON ROADWAYS...AND IN LOW LYING AND OTHER POOR DRAINAGE AREAS. ALB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 959 AM EST WED JAN 7 2009 NCZ012>017-030>032-102-071615- BERTIE NC-CAMDEN NC-CHOWAN NC-EASTERN CURRITUCK NC-GATES NC-HERTFORD NC-NORTHAMPTON NC-PASQUOTANK NC-PERQUIMANS NC-WESTERN CURRITUCK NC- 959 AM EST WED JAN 7 2009 ...SHOWERS WITH GUSTY WINDS MOVING THROUGH NORTHEAST NORTH CAROLINA... AT 959 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NARROW LINE OF SHOWERS WITH GUSTY WINDS FROM 9 MILES NORTHWEST OF MURFREESBORO TO 36 MILES SOUTHWEST OF WINDSOR...OR FROM BOYKINS TO 16 MILES SOUTH OF TARBORO...MOVING EAST AT 60 MPH. THE SHOWERS WILL BE NEAR... UNION AROUND 1005 AM EST... WYANOKE AROUND 1010 AM EST... WINDSOR AROUND 1015 AM EST... WAKELON AROUND 1020 AM EST... ROCKYHOCK AROUND 1025 AM EST... VALHALLA AROUND 1030 AM EST... WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE SHOWERS. BRIEF HEAVY DOWNPOURS MAY CAUSE CAUSE PONDING OF WATER ON ROADWAYS...AND IN LOW LYING AND OTHER POOR DRAINAGE AREAS. ALB
The Norfolk radar (KAKQ), 52 km away, was scanning. The volume nearest the first event began at 14:59 UTC.
5 thunderstorm wind. Local standard time, as filed.
Large tree was downed on Route 17.
Roof was blown off two boathouses at the Menchville Marina, and a roof at the James River Marina was also damaged. Numerous trees were downed between Old Marina Lane and Beverly Hills Drive.
Trees were downed across power lines along Ship Point Road.
Trees were downed at 132 Cynthia Drive and 103 Wythe Crescent.
Tree was uprooted. Large ten inch branches were downed on a road near the Chesapeake Square Mall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2009Every state in 2009This day in weather historyWarnings in Virginia, January 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 151004, 151006, 151005, 151007, 151008.